Sumatriptan-induced angle-closure glaucoma: A case report


    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:Drug-induced bilateral angle-closure glaucoma is a rare event and should be treated correctly and promptly to prevent visual loss.Patient concerns:We report a rare case of sumatriptan-induced bilateral angle-closure glaucoma in a young woman with migraine, and explore the possible mechanism.Diagnoses:We describe the clinical outcome of a patient with sumatriptan-induced bilateral angle-closure glaucoma. The patient presented with bilateral acute elevation of intraocular pressure (IOP) and myopic shift.Interventions:The clinical symptoms and signs resolved rapidly after treatment with a topical cycloplegic agent, topical steroid, and aqueous suppressant.Outcomes:Based on the suspicious of malignant glaucoma, we prescribed topical phenylephrine, whose application immediately lowered the IOP. All symptoms resolved after treatment with a long-acting cycloplegic agent, topical steroid, and aqueous suppressant for 3 days.Lessons:We presume that the mechanism underlying sumatriptan-induced bilateral angle-closure glaucoma may be correlated to the malignant glaucoma. Timely diagnosis and appropriate treatment are essential for resolving this ophthalmic emergency.

    loading  Loading Related Articles